Hail, Terry
- When
- June 26, 8:05 PM CST
- Where
- Terry County, 5 mi SW of Brownfield
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.129, -102.341
An isolated severe thunderstorm tracked northeastward from the western Permian Basin of west Texas and impacted areas near Brownfield (Terry County). S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
An isolated severe thunderstorm tracked northeastward from the western Permian Basin of west Texas and impacted areas near Brownfield (Terry County). Penny size hail was reported by local emergency management officials southwest of Brownfield along U.S. Highway 385/62.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 26, 2:47 PM CST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 347 PM CDT THU JUN 26 2008 .SHORT TERM... UPPER RIDGE HAS EVER SO SLIGHTLY SHIFTED OVER WEST TEXAS TODAY BRINGING WEAK SOUTHWEST TO WESTERLY MID-LVL FLOW AND A SLIGHTLY WARMER TEMPERATURE PROFILE. LATEST OBS SHOW DECENT COVERGENCE SETTING UP ALONG A PRESSURE TROUGH ALONG THE TX/NM BORDER....WHILE VIS IMAGERY SHOWS AN AREA OF TSTM DEVELOPMENT WEST OF ROSWELL ALONG WITH SOME CU DEVELOPMENT WEST OF THE STATE LINE. LITTLE IN THE WAY OF DEVELOPMENT SEEN SO FAR FARTHER NORTH. EXPECTING THE CURRENT ACTIVITY TO CONTINUE TO DEVELOP AND SLOWLY MIGRATE EASTWARD THIS EVENING...BRINGING THE BEST TSTM CHCS ONCE AGAIN TO OUR WESTERN COUNTIES. VERY WEAK MID-LVL FLOW AGAIN SHOULD LIMIT TSTM ORGANIZATION AND THUS DO NOT EXPECT MORE THAN ISOLD SVR WIND/HAIL FROM PULSE-TYPE STORMS AND ALSO EXPECT TSTM ACTIVITY TO DIMINISH TOWARD MIDNIGHT. MODEL QPF COVERAGE IS SLIGHTLY INCREASED OVER YSTDY THUS WILL LEAN TOWARD A LITTLE MORE ACTIVITY...AND POTENTIALLY MAKING IT A BIT FARTHER EAST INTO THE CENTRAL COUNTIES...PERHAPS THE I27/US87 CORRIDOR BEFORE DYING OFF. ON FRIDAY...THE MID-LVL FLOW SHOULD BECOME NWERLY AGAIN AND A COLD FRONT WILL BE HEADING SOUTH TOWARD THE REGION. THE PRESSURE TROUGH AHEAD OF THE FRONT SHOULD TAKE ON A MORE NE-SW TILT FROM THE EASTERN PANHANDLE INTO EASTERN NM. 12Z NAM INDICATES THAT LIFT FROM A SHTWV IN THE NW FLOW OVER A WEAKLY CAPPED ENVIRONMENT WITH TEMPS RISING INTO THE UPPER 90S SHOULD RESULT IN SOME CONVECTIVE INITIATION ALONG THE TROUGH BY LATE AFTERNOON/EARLY EVE. SFC-BASED CAPES OF 1-2K J/KG AND DECENT DEEP-LAYER SHEAR SHOULD BRING A LARGE HAIL AND DAMAGING WIND THREAT WITH ANY STORMS THAT DEVELOP. THE EXPECTED TSTM DEVELOPMENT MAY NOT REALLY GET GOING UNTIL NEAR 0Z THOUGH. .LONG TERM... HIGHLIGHT OF THE LONG RANGE PERIOD LIKELY TO BE THE POTENTIAL FOR A COLD FRONT TO EDGE SOUTH INTO THE CWFA OVER THE WEEKEND... SETTING UP A PATTERN FAVORABLE FOR ADDITIONAL SHOWER AND THUNDERSTORM CHANCES. UPPER RIDGING AND WEAK NORTHWEST FLOW ALOFT WILL PERSIST FRIDAY EVENING/NIGHT WITH ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. DEEP UPPER LEVEL TROUGH TO CARVE OUT OVER THE GREAT LAKES STATES THIS WEEKEND. THIS WILL HELP PUSH A COLD FRONT SOUTH THROUGH THE AREA. THIS BOUNDARY MAY MIX SOUTH ALONG OUTFLOW AND THEN RETREAT NORTH AT NIGHT. THE CLOSE PROXIMITY OF THE BOUNDARY TO THE REGION MAY PROVIDE ENOUGH SURFACE FOCUS FOR CONVECTION IN CONTINUED NORTHWEST FLOW ALOFT. MODELS CONTINUE TO TREND WETTER AND COOLER WITH POTENTIAL FOR BELOW SEASONABLE TEMPERATURES AND LOCALLY HEAVY RAINFALL. HAVE CONTINUED TREND OF INCREASING POPS AND SLIGHTLY DECREASING TEMPERATURES ON SUNDAY. UPPER LEVEL RIDGE TO REMAIN THE MAIN FEATURE EARLY NEXT WEEK BUT A BRIEF RESPITE TO THE SHOWER AND THUNDERSTORM CHANCES MAY OCCUR MONDAY/TUESDAY AS THE FRONT FINALLY PUSHES SOUTH AND SUBSIDENCE BUILDS IN. MID TO LATE NEXT WEEK PATTERN TO BE DETERMINANT ON THE PLACEMENT OF THE RIDGE. AT THIS TIME...APPEARS MORE FAVORABLE FOR AT LEAST ISOLATED AS WEAK NORTHWEST FLOW CONTINUES. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 97 65 88 65 / 40 20 20 20 30 TULIA 66 96 67 86 63 / 30 20 20 20 30 PLAINVIEW 67 96 67 88 64 / 30 20 20 20 30 LEVELLAND 67 99 68 90 68 / 30 20 20 20 30 LUBBOCK 69 98 71 91 69 / 30 20 20 20 30 DENVER CITY 66 100 69 92 66 / 40 20 20 20 20 BROWNFIELD 68 99 67 92 67 / 30 20 20 20 20 CHILDRESS 74 99 72 92 71 / 20 20 20 20 30 SPUR 69 98 67 91 69 / 20 20 20 20 30 ASPERMONT 73 100 70 94 71 / 20 20 20 20 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1131 AM CDT THU JUN 26 2008 TXZ021>044-271645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1131 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A TROUGH OF LOW PRESSURE NEAR THE NEW MEXICO STATE LINE LATE THIS AFTERNOON. THESE STORMS WILL MOVE SLOWLY EASTWARD THROUGH THE EVENING HOURS AND MAY REACH PARTS OF THE CENTRAL SOUTH PLAINS BEFORE DIMINISHING BY MIDNIGHT. ENOUGH INSTABILITY WILL LIKELY EXIST FOR VIGOROUS CONVECTIVE UPDRAFTS...BUT WINDS ALOFT WILL FAVOR LITTLE IN THE WAY OF STORM ORGANIZATION. AS A RESULT SOME STORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH HIGH WINDS AND LARGE HAIL THE PRIMARY THREATS. THE STRONGEST POTENTIAL FOR SEVERE WEATHER WILL BE WEST OF A LINE FROM TAHOKA TO TULIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE EACH AFTERNOON AND EVENING FRIDAY THROUGH SUNDAY. A FEW OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 629 PM CDT THU JUN 26 2008 TXZ027-033-270015- BAILEY TX-COCHRAN TX- 629 PM CDT THU JUN 26 2008 ...LINE OF STRONG THUNDERSTORMS ACROSS COCHRAN AND BAILEY COUNTIES... AT 624 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF MULESHOE TO 23 MILES SOUTHWEST OF MULESHOE TO 26 MILES WEST OF MORTON...MOVING EAST AT 24 MPH. BRIEF...STRONG WIND GUSTS TO NEAR 50 MPH AND ONE HALF INCH HAIL ARE POSSIBLE WITH THESE THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 646 PM CDT THU JUN 26 2008 TXZ039-270030- YOAKUM TX- 646 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM ACROSS YOAKUM COUNTY... AT 643 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF DENVER CITY...MOVING EAST AT 20 MPH. BRIEF...STRONG WIND GUSTS TO NEAR 50 MPH AND SMALL HAIL ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 714 PM CDT THU JUN 26 2008 TXZ027-028-033-034-270045- BAILEY TX-LAMB TX-HOCKLEY TX-COCHRAN TX- 714 PM CDT THU JUN 26 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER COCHRAN... HOCKLEY...LAMB AND BAILEY COUNTIES... AT 709 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER BULA...OR ABOUT 16 MILES NORTH OF MORTON...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL AND LOCALLY STRONG WINDS ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 730 PM CDT THU JUN 26 2008 TXZ039-270100- YOAKUM TX- 730 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORMS OVER YOAKUM COUNTY... AT 728 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM APPROACHING YOAKUM COUNTY...OR ABOUT 4 MILES WEST OF DENVER CITY...MOVING EAST AT 15 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 823 PM CDT THU JUN 26 2008 TXZ039-040-270215- TERRY TX-YOAKUM TX- 823 PM CDT THU JUN 26 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS APPROACHING YOAKUM AND TERRY COUNTIES... AT 822 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A SEVERE STORM OVER NORTHWESTERN GAINES COUNTY...THAT WILL APPROACH AREAS OF EXTREME SOUTHEASTER YOAKUM COUNTY AND EXTREME SOUTHERN TERRY COUNTY. THE STORM WAS CENTERED 13 MILES SOUTHWEST OF WELLMAN...AND IS MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE ALONG U.S. HIGHWAY 62/385 WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS.
The Lubbock radar (KLBB), 76 km away, was scanning. The volume nearest the first event began at 02:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100419.